Geometriae Dedicata

, Volume 67, Issue 3, pp 337–348 | Cite as

The Brunn–Minkowski Inequality and Nonconvex Sets

  • IMRE Z. Ruzsa


We improve the Brunn–Minkowski inequality for nonconvex sets. Besides the volume of the sets, our estimate depends on the volume of the convex hull of one of the sets. The estimate is asymptotically the best possible if this set is fixed and the size of the other tends to infinity.

volume convexity convex hull sumsets. 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ekeland, I. and Temam, R.: Convex Analysis and Variational Problems, North Holland, Amsterdam, 1976.Google Scholar
  2. 2.
    Macbeath, A. M.: On measure of sum sets II, Proc. Cambridge Phil. Soc. 49(1953), 40–43.Google Scholar
  3. 3.
    Pl ¨ unnecke, H.: Eine zahlentheoretische Anwendung der Graphentheorie, J. Reine Angew. Math. 243 (1970), 171–183.Google Scholar
  4. 4.
    Ruzsa, I. Z.: An application of graph theory to additive number theory, Scientia, Ser. A 3 (1989), 97–109.Google Scholar
  5. 5.
    Ruzsa, I. Z.: Addendum to: An application of graph theory to additive number theory, Scientia, Ser. A 4 (1990/91), 93–94.Google Scholar
  6. 6.
    Ruzsa, I. Z.: Diameter of sets and measure of sumsets, Monats. Math. 112 (1991), 323–328.Google Scholar
  7. 7.
    Ruzsa, I. Z.: Arithmetical progressions and the number of sums, Periodica Math. Hung 25 (1992), 105–111.Google Scholar
  8. 8.
    Ruzsa, I. Z.: Sets of sums and commutative graphs, Studia Sci. Math. Hungar. 30 (1995), 127–148.Google Scholar
  9. 9.
    Ruzsa, I. Z.: Sums of finite sets, Number Theory, Proc. Conf., New York, 1989(to appear).Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • IMRE Z. Ruzsa
    • 1
  1. 1.Mathematical Institute of the Hungarian Academy of Sciences, Pf. 127BudapestHungary

Personalised recommendations